Friday, February 10, 2006

I'm a stranger

With each passing day I'm beginning to view myself as a stranger because I don't recognize my thoughts, my actions, my whole existence. At the same time, I keep having flashbacks to another place and time from my past. It's really hard to describe because those two sentences contradict each other. How can I not recognize myself, yet be having flashbacks to events I know I've experienced?

Earlier today I could feel the warmth of a spring day, smell the fresh air, even hear the birds chirping outside my open window. Yet it's winter and the windows are essentially boarded up. It's as if I had traveled back in time to when I was still married, living in the apartment we shared as a family. I could feel the expanse of the master bedroom as I typed on the computer. Could hear the voices from the TV that was next to the computer.

Yet there was something so totally unfamiliar in all I was sensing. I could smell the smoke from the last cigarette I had. Could taste the stale smell it left on my breath. I know I smoke, but it was nauseating, as if I were a staunch non-smoker.

There are a lot of distractions in my head. I find myself staring off into space often. When I look at the clock, I find that nearly an hour has gone by when I felt I was only staring for 5 minutes. Despite the 400 mgs of Seroquel that is supposed to quell the noise in my head, there seems to be more of it than ever before. The tremendous urge to stab myself is becoming unbearable again. It's not meant to be a means to death's door, simply a way to relieve the aching inside.

Mental illness is a cancer eating away at my brain. Spreading and mutating from cell to cell at a pace that leaves me wondering if I have even six months left.


Blogger Maggs said...

i took seroquel at night to sleep. i'd get sooooo high off of it. funny how meds affect us differently.

staring at the clock and losing track of you know that i have fallen asleep and not known it? repeatedly? i fear it's happeend at work-but how do you ask someone that? it always happens when i'm sleeping 14 hrs a day, exhausted as hell, and obviously in a downward spiral. it sucks.

sorry i had to rant on my blog today, but i worry about ya'll.

9:02 PM, February 10, 2006  
Blogger Shannin said...

Have you ever tried something other than Seroquel? I know it seems like a silly question... I mean, haven't we all tried everything in the book? It just seems like as long as I have known you, you have been taking more and more of the Seroquel, and never has it seemed to make you feel better. I was only taking 25mg as a PRN... only ended up taking it a handful of times because I realized that the next day I would be more depressed. My father experienced the same side effect. Perhaps it is your meds perpetuating your depression? Just a thought.
I just want you to feel better, hun.
Lots of love and hugs....

1:00 AM, February 11, 2006  

Post a Comment

<< Home